Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 317, NWS Shreveport, LA

August 20, 2003Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 20, 2003, 4:51 PM CDT for Webster Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2003, 4:51 PM CDT (21:51 UTC)
Expired
Aug 20, 2003, 5:30 PM CDT
In force
39 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Webster Parish, LA

The radar

The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2003-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1931 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2003-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1931 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:42 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 20, 3:42 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
ISSUED BY NWS FORT WORTH TX
230 PM CDT WED AUG 20 2003

THE UPPER RIDGE/S GRIP WILL CONTINUE TO LOOSEN AS A TROUGH OVER THE
NORTHERN GULF OF MEXICO MOVES WESTWARD. WE WILL SEE SCATTERED...
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE
WEEKEND. WILL ALLOW THE HEAT ADVISORY TO EXPIRE THIS AFTERNOON AS
WE SHOULD SEE LOWS IN THE LOWER TO MID 70S...WITH AFTERNOON HEAT
INDEX VALUES 100 TO 105. THE UPPER RIDGE WILL THEN BUILD BACK TO THE
NORTHEAST AND EAST INTO MISSOURI BY SUNDAY...AND THEN BUILD FARTHER
EAST THROUGH MIDWEEK. THIS WILL RESULT IN THE ARKLATEX REMAINING
UNDER A WEAK UPPER LEVEL WEAKNESS THROUGH MIDWEEK. THUS WILL NEED TO
KEEP POPS IN THE FORECAST THROUGH THE FORECAST...WITH NEAR NORMAL
TEMPERATURES.

.PRELIMINARY POINT TEMPS/POPS...

SHV  75 94 74 94 / 20 30 20 40
MLU  73 95 73 94 / 30 40 40 50
TXK  76 99 74 93 / 20 20 20 30
TYR  74 97 74 94 / 10 20 20 40
LFK  73 93 73 93 / 20 30 20 30

.SHV...NONE.
Hazardous weather outlook, Aug 20, 1:48 PM CDT, 3 hours 3 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-202100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
148 PM CDT WED AUG 20 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
HEAT INDEX VALUES WILL PEAK BETWEEN 105 AND 110 DEGREES THIS
AFTERNOON THROUGH 700 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 5:16 PM CDTSevere Thunderstorm WarningSHVBossier29 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.